5 weeks ago I had surgery on my spine and was prescribed tramadol as pain relief. For the first few days I took 6-8 x 50mgs/day for the pain but by the end of the first week I was only taking a couple here and there when I needed them.
After 2 weeks I didn't really need them so just didnt take any, but found that I couldn't sleep at all. Even taking just 1 50mg tablet relaxed me and made me comfortable enough to sleep. Initially I thought I must be in more pain than I realised but slowly I began to wonder if it was withdrawal symptoms. If I take no tramadol I'm fine all day but when I go to bed I am agitated and can't keep still, and I toss and turn all night. Most nights I have given up at about 5am and taken a tablet just to get some sleep, but I'm due to go back to work in a few days and I don't want to be dependent on it.
Last night was the first night I didn't take any all night, as my boyfriend wasnt here and I didn't need to worry about keeping him awake all night too. But today I feel awful, and I'm so tired I can't get up! I'm not sure if I can do another night of no sleep, especially with work looming, but if its withdrawal symptoms and they may go away after a couple of days then I'd give it a go.
I told my doctor I didn't want to stay on tramadol but i couldn't sleep and she prescribed me codeine, but I don't have much pain now so I'm wary of starting a new opioid if I don't need it.
I suppose I'm just wondering if it is withdrawal symptoms (as I hadn't expected that from such a small dose), and if anyone has found a similar thing or anything that helped them to sleep? I didn't really have any of the side effects lots of people warned me about with tramadol so I'm really surprised its affecting me this way!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.